MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in the mildly tortuous and severely calcified superficial femoral artery.A 5.0mmx100mmx80cm sterling balloon catheter was advanced for dilatation.However, during initial inflation at 3 atmospheres, the balloon ruptured.The device was removed and the procedure was completed with a different device.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr.:returned product consisted of a sterling balloon catheter.Microscopic examination revealed that there was a hole inner shaft within the hub.A test inflation device was connected to the hub and pressurized inflating the device to rated burst pressure 14atm.The device leaked at the hub.The reported balloon burst was not confirmed; however, the hole in the inner shaft caused the balloon not to inflate.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9428193
Report Number2134265-2019-15104
Device Sequence Number2093760
Product Code DQY
UDI-Device Identifier08714729122821
UDI-Public08714729122821
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2021
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0022313388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1